EconPapers    
Economics at your fingertips  
 

Distribution-Free Bounds for Serial Correlation Coefficients in Heteroskedastic Symmetric Time Series

Jean-Marie Dufour (), Abdeljelil Farhat () and Marc Hallin ()

Cahiers de recherche from Centre interuniversitaire de recherche en économie quantitative, CIREQ

Abstract: We consider the problem of testing whether the observations X1, ..., Xn of a time series are independent with unspecified (possibly nonidentical) distributions symmetric about a common known median. Various bounds on the distributions of serial correlation coefficients are proposed: exponential bounds, Eaton-type bounds, Chebyshev bounds and Berry-Esséen-Zolotarev bounds. The bounds are exact in finite samples, distribution-free and easy to compute. The performance of the bounds is evaluated and compared with traditional serial dependence tests in a simulation experiment. The procedures proposed are applied to U.S. data on interest rates (commercial paper rate).

Keywords: autocorrelation; serial dependence; nonparametric test; distribution-free test; heterogeneity; heteroskedasticity; symmetric distribution; robustness; exact test; bound; exponential bound; large deviations; Chebyshev inequality; Berry-Esséen; interest rates (search for similar items in EconPapers)
JEL-codes: C14 C22 C12 C32 E4 (search for similar items in EconPapers)
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.cireqmontreal.com/wp-content/uploads/cahiers/05-2005-cah.pdf (application/pdf)

Related works:
Journal Article: Distribution-free bounds for serial correlation coefficients in heteroskedastic symmetric time series (2006) Downloads
Working Paper: Distribution-free bounds for serial correlation coefficients in heteroskedastic symmetric time series (2006) Downloads
Working Paper: Distribution-Free Bounds for Serial Correlation Coefficients in Heteroskedastic Symmetric Time Series (2005) Downloads
Working Paper: Distribution-Free Bounds for Serial Correlation Coefficients in Heteroskedastic Symmetric Time Series (2005) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mtl:montec:05-2005

Access Statistics for this paper

More papers in Cahiers de recherche from Centre interuniversitaire de recherche en économie quantitative, CIREQ Contact information at EDIRC.
Bibliographic data for series maintained by Sharon BREWER ().

 
Page updated 2019-07-22
Handle: RePEc:mtl:montec:05-2005